(Closed) birth control moodswings?

posted 5 years ago in Wellness
Post # 3
Member
1612 posts
Bumble bee
  • Wedding: November 2014

I had horrible mood swings when I was on birth control.  For me though it was ridiculous crying over everything.

Post # 4
Member
47 posts
Newbee
  • Wedding: August 2013

@carbear02:  When I first got on the pill (it was called Levlen ED here in Australia), I kept having these crazy mood swings, lashing out at people that I’d normally get along really well with and my partner would bear the brunt of it. I hated being such a mean person. When I was bemoaning all my pill related troubles to a colleague, she randomly asked me if I was on Levlen ED. I said yes, and how did she know? And she said that years ago she was on that same pill and that she turned into a psycho, started having violent episodes and even hit her boyfriend during an argument, and she told me to change brands straightaway. I changed to a lighter version and have been fine ever since. I don’t know if your brand is the same is that one that I was on (meds are marketed under different names in different countries I think) but try changing brands, it could make all the difference. Good luck!

Post # 6
Member
7651 posts
Bumble Beekeeper
  • Wedding: July 2012

Maybe you need to switch brands perhaps? I don’t know if you can go to a lower dose, but it would be worth checking into. That’s what I had to do plus I switched it entirely, and I feel fine. Can’t wait to get off this crap though to be completely honest. I think then I will feel really good.

Post # 7
Member
1328 posts
Bumble bee
  • Wedding: April 2014

I’ve had terrible mood issues with birth control.  If you’ve already been on it for at least 3 months (my doctor says that’s usually a good amount of time for your body to get used to it), talk to your doctor about switching brands.  Everyone’s body reacts different to different pills.  Personally I had issues with 2 different brands, and after 6 months of feeling crazy, sad, and angry all the time I went off it because I didn’t feel the benefits were worth it.

Post # 8
Member
47 posts
Newbee
  • Wedding: August 2013

@carbear02:  Ask your doctor for the lowest possible dose one. I’m pretty sure they have about a hundred brands that have differing levels. More than one doctor I’ve seen about B.C. (down here we call them “The Pill”) has told me that it’s often a matter of trial and error, switching brands until you find the one that fits for you. Also, make sure you give it a good three or even four months because often all your side effects will disappear after those initial 3-4 months. Mine did, I started out with horrible swollen breasts and blemishes, a bit of nausea… but it all went away into my third month. But ya, check with your doc!!

Post # 9
Member
47 posts
Newbee
  • Wedding: August 2013

@Kit_Kath:  Should’ve read your post before I jumped to reply, I just repeated nearly everything you said hehe sorry 🙂

Post # 10
Member
47 posts
Newbee
  • Wedding: August 2013

@carbear02:  One more thing I was going to mention, I see you’ve been married around 8 months now, and every married couple I’ve asked marriage advice on (SO and I are getting engaged soon and married soon after that) has told me that the first year of marriage is excruciatingly, often devastatingly difficult… emotionally, physically, mentally, spiritually…. one newlywed girlfriend even said in her own words “Marriage is like invasion of privacy”! If it’s been hard adjusting, it is so totally normal, the whole fairytale amazing honeymoon phase idea is all bullshit, learning to live with another human being who has lived 30 or whatever years with completely different families, values, experiences, habits, etc. is HARD I don’t care how in  love you are, why don’t you try therapy? I get therapy so no shame, if anything it’s an outlet for getting validation for my emotions and learning some really simple tools to deal with intense emotions…. think about it :):):):)

Post # 11
Member
108 posts
Blushing bee
  • Wedding: July 2012

You might want to try another birth control pill. Before finding out I had POF and going on HRT, I went on some birth control pills that made me absolutely cranky and moody.

If you don’t intend on TTC for a while, you might want to look into non-hormonal contraceptives. I had a Paragard copper IUD for almost 3 years and loved it. Contrary to popular belief, you don’t need to have given birth or have had a pregnancy before. I’ve never been pregnant and I was able to get one. It has to do with the size of your uterus which they can feel for or ultrasound. (Insertion was a quick pinch and removal was the same, too.)

Post # 12
Member
2425 posts
Buzzing bee
  • Wedding: May 2012

Everyone reacts to pills differently, but I have been on a pill that gave me crazy mood swings, and I switched to another pill after that. It takes some playing around to find a pill that works for you, I’ve been on probably 7 different pills now before I found one that I stick with.

The topic ‘birth control moodswings?’ is closed to new replies.

Find Amazing Vendors